MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 774F75
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Added information to section d9, h6 (type of investigation) updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The device was received for evaluation.The report of "temperature measurement was too high" was unable to be confirmed.No fault messages showed up on the lab hemosphere monitor when the catheter was connected.The thermistor was found to read 36.9 degrees c when submerged into a 37.0 degrees c water bath.Thermistor and thermal filament circuit was continuous, there were no open or intermittent conditions.No visible inconsistencies were observed on eeprom data.Both thermistor and thermal filament connectors were opened and found no visible inconsistencies.All through lumens were patent without any leakage or occlusion.The balloon inflated clear, concentric and remained inflated for more than 5 min without leakage.No other visible damage or abnormality was observed from catheter body, balloon or syringe.Resistance value of thermal filament circuit was measured 37.57 ohms at 37 degrees c being within specification.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.A product non-conformance or device failure associated to manufacturing or design could not be confirmed.As part of the catheter manufacturing process, the units go through general electrical inspections.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient, this swan ganz catheter temperature measurement was too high.Therefore, cardiac output (co) value displayed was incorrect.No further information is available.There was no allegation of patient injury.Patient demographics were unable to be obtained.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco, puerto rico
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco, puerto rico
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22140283
Report Number2015691-2025-04398
Device Sequence Number8216047
Product Code DYG
UDI-Device Identifier00690103146998
UDI-Public(01)00690103146998(17)260424(11)240424(10)65643948
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number774F75
Device Lot Number65643948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown